An algebraic method for calculating the topological degree

Andrzej Łęcki; Zbigniew Szafraniec

Banach Center Publications (1996)

  • Volume: 35, Issue: 1, page 73-83
  • ISSN: 0137-6934

How to cite


Łęcki, Andrzej, and Szafraniec, Zbigniew. "An algebraic method for calculating the topological degree." Banach Center Publications 35.1 (1996): 73-83. <>.

author = {Łęcki, Andrzej, Szafraniec, Zbigniew},
journal = {Banach Center Publications},
keywords = {signature; polynomial mapping; topological degree; Gröbner basis},
language = {eng},
number = {1},
pages = {73-83},
title = {An algebraic method for calculating the topological degree},
url = {},
volume = {35},
year = {1996},

AU - Łęcki, Andrzej
AU - Szafraniec, Zbigniew
TI - An algebraic method for calculating the topological degree
JO - Banach Center Publications
PY - 1996
VL - 35
IS - 1
SP - 73
EP - 83
LA - eng
KW - signature; polynomial mapping; topological degree; Gröbner basis
UR -
ER -


  1. [1] V. I. Arnold, A. N. Varchenko and S. M. Gusein-Zade, Singularities of differentiable maps, vol. 2, Birkhäuser 1988. Zbl1297.32001
  2. [2] E. Becker, J.-P. Cardinal, M.-F. Roy, Z. Szafraniec, Multivariate Bezoutians, Kronecker symbol and Eisenbud & Levine formula, to appear in Proceedings of MEGA 94 Conference. 
  3. [3] T. Becker, V. Weispfennig, H. Kerdel, Gröbner Bases, Springer-Verlag 1993. 
  4. [4] J.-P. Cardinal, Dualité et algorithmes itératifs pour la résolution des systèmes polynomiaux, Thèse, Université de Rennes I, 1993. 
  5. [5] D. Eisenbud, H. I. Levine, An algebraic formula for the degree of a C map germ, Annals of Mathematics 106 (1977), 19-44. Zbl0398.57020
  6. [6] W. Fulton, Algebraic curves- An introduction to algebraic geometry, W. A. Benjamin, New York, Amsterdam 1969. Zbl0181.23901
  7. [7] E. Kunz, Kähler Differentials (Advanced Lectures in Mathematics), Braunschweig, Wiesbaden: Vieweg 1986. 
  8. [8] G. M. Khimshiashvili, On the local degree of a smooth map, Soobshch. Akad. Nauk Gruz. SSR 85 (1977), 309-311. Zbl0346.55008
  9. [9] A. Łęcki and Z. Szafraniec, Applications of the Eisenbud & Levine's theorem to real algebraic geometry, in Computational Algebraic Geometry (Progr. in Math. 109) Birkhäuser, 1993, 177-184. Zbl0861.68109
  10. [10] G. Scheja and U. Storch, Über Spurfunktionen bei vollständingen Durchschnitten, Journal reine angew Math. 278/279 (1975), 174-190. Zbl0316.13003

NotesEmbed ?


You must be logged in to post comments.

To embed these notes on your page include the following JavaScript code on your page where you want the notes to appear.

Only the controls for the widget will be shown in your chosen language. Notes will be shown in their authored language.

Tells the widget how many notes to show per page. You can cycle through additional notes using the next and previous controls.


Note: Best practice suggests putting the JavaScript code just before the closing </body> tag.